Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Erections losing stiffness, cannot maintain it. Is this erectile dysfunction?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
I'm a 32 year old-male. Up until two years ago, I used to have very firm erections and enjoyed sex with several partners (always protected). But a little after I turned 30, I noticed that my erections started losing stiffness and were less firm. Also, during these past two years, I seem to get the erection but just when I'm about to penetrate my partner, I lose it. I've seen more than one doctor who has said there's no physical reason, but I'd like to make sure: I don't drink, I don't smoke, I don't do drugs. But I did drink a lot of "Coca-Cola Light". I've been drinking it for almost 20 years and within the last 5 years, I sometimes drunk up to nine 600 ml-bottles a day (work stress). I've already quit, because someone told me that this beverage causes erectile dysfunction. Is this true? If so, quitting should solve the problem or are the damages irreversible? I'm 32...I don't like having this problem at this age...quitting "Coca-Cola light" solves it or the damage stays there forever?...please respond.
Posted Wed, 25 Apr 2012 in Sexually Transmitted Diseases
Answered by Dr. Gaurang Krishna 9 hours later

This is a very common problem affecting quite a few people.
Usually, there is nothing wrong physically (getting a good erection before penetration is a proof). It is just a mental block and anxiety of not performing well sexually.
To be sure, you can get a color Doppler ultrasound of your penis.
As for coca-cola light, there is no evidence that it has any such effect.

Coming onto the remedy, you just need to calm your mind. You may try a little meditation. If that doesn’t work, you may consult a therapist, for detailed counseling sessions. Keep away from erection pills like Viagra.

I hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Follow-up: Erections losing stiffness, cannot maintain it. Is this erectile dysfunction? 9 hours later
Thank you, Dr. XXXXXXX XXXXXXX Your answer does calm me down a bit. Also, I'm not really sure if low sex drive is the real problem. I mean, I don't know if I can't keep an erection because I don't have the sexual urge or if maybe I've subconsciously make myself not have a sexual drive because I'm afraid of not keeping an erection. I don't know what came first, but for some reason, my body is not as anxious to get sex as it used to be 3 years ago. Ever since I turned 30, I've felt like my body does not ask me for sex anymore. I don't feel the need (urge) for sex that much anymore. Is this normal? Does sex drive decrease as men get older? I miss those days in which I had erections all day and couldn't stop thinking about sex. Now, when I'm about to have a sexual encounter, I'm not doing it because I feel the urge for sex, but because I want to fight "not feeling horny", by getting aroused by someone else. Before, when watching a porn movie, I got aroused very easily. Now, I watch a porn movie and I just don't feel like it turns me on anymore. My body does not seem to respond to it anymore and I rather read an article on politics or other (which is something I would have never done up until 3 years ago). Am I crazy?...might it be because I've never had a long lasting relationship and I got tired of being so physical and want something emotionally deeper???...By the way, you didn't answer regarding the biking situation (?).
Answered by Dr. Gaurang Krishna 22 hours later

Thanks for writing back.

Everything that you have told is quite normal. Many men experience this at some point of time.

You may be right that your heart wants an emotional relationship now.

As for biking, there is nothing of that sort, otherwise it would not be an Olympic sport. On the other hand, it's a good exercise.

Of course, if you injure your testicles while riding, that may cause problems. So relax, there is nothing wrong with you. Nevertheless, seeing a therapist may help you calm down.

I hope, this clarifies your doubt. Please accept my answer in case you have no follow up queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor